Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 16, 2006, 4:32 PM CDT for Logan County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2006, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 16, 2006, 5:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Logan County, KS
The radar
The Goodland radar (KGLD), 82 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 16, 2:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -518 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 162132 TORGLD KSC109-162200- /O.NEW.KGLD.TO.W.0010.060616T2132Z-060616T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 432 PM CDT FRI JUN 16 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... EASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS... * UNTIL 500 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 27 MILES SOUTH OF MONUMENT...OR ABOUT 7 MILES WEST OF SCOTT STATE LAKE...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... RURAL EASTERN LOGAN COUNTY AT 450 PM CDT A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR WEST CENTRAL KANSAS. LAT...LON 3870 10118 3870 10082 3911 10082 3911 10106 $$ KILLINGSWORTH
2 follow-up statements
000 WWUS53 KGLD 162143 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 343 PM MDT FRI JUN 16 2006 KSC203-162153- /O.EXP.KGLD.SV.W.0096.000000T0000Z-060616T2145Z/ WICHITA KS- 443 PM CDT FRI JUN 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WICHITA COUNTY EXPIRES AT 445 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR WEST CENTRAL KANSAS. LAT...LON 3827 10137 3826 10114 3869 10112 3868 10136 $$
000 WWUS53 KGLD 162158 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 358 PM MDT FRI JUN 16 2006 KSC109-162208- /O.EXP.KGLD.TO.W.0010.000000T0000Z-060616T2200Z/ LOGAN KS- 458 PM CDT FRI JUN 16 2006 ...THE TORNADO WARNING FOR EASTERN LOGAN COUNTY EXPIRES AT 500 PM CDT... A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR NORTHEASTERN LOGAN COUNTY. WINDS OF UP TO 70 MPH WILL STILL BE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR WEST CENTRAL KANSAS. LAT...LON 3870 10118 3870 10082 3911 10082 3911 10106 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 16, 4:06 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 16, 4:06 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT FRI JUN 16 2006
.DISCUSSION...BUSY WITH ONGOING WEATHER...SO VERY LITTLE WILL
CHANGE IN THE FORECAST FROM THE PREVIOUS ISSUANCE OTHER THAN TO
MAKE ACCOMMODATIONS FOR CURRENT CONDITIONS BLENDING INTO TONIGHT
WITH THUNDERSTORMS EXPECTED TO CONTINUE.
HYDRO CONCERNS WILL CONTINUE INTO THE EVENING WITH ADDITIONAL
STATEMENTS LIKELY AS THUNDERSTORMS CONTINUE TRAIN OVER AREAS THAT
HAVE ALREADY RECEIVED HEAVY RAIN.
TEMPERATURES WILL REMAIN SOMEWHAT COOLER THROUGH THE WEEKEND AND
WARM THROUGH THE BEGINNING OF NEXT WEEK WITH HIGHS REACHING THE
CENTURY MARK ON TUESDAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR KSZ003-KSZ004-
KSZ015-KSZ016-KSZ028-KSZ029-KSZ042.
NE...NONE.
CO...NONE.
&&
LOCKHARTHazardous weather outlook, Jun 16, 11:56 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1056 AM MDT FRI JUN 16 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1156 AM CDT FRI JUN 16 2006 /1056 AM MDT FRI JUN 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE TRI STATE AREA AS A STRONG UPPER LEVEL DISTURBANCE SLIDES ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE AREA TODAY...BUT THE AREA MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND EAST OF A TRIBUNE KANSAS TO TRENTON NEBRASKA LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THERE WILL BE A SMALL POSSIBILITY OF TORNADOES AS THUNDERSTORMS BEGIN TO DEVELOP THIS AFTERNOON ALONG A COLD FRONT. A VERY MOIST ATMOSPHERE WILL ALSO ALLOW FOR STORMS TO PRODUCE PERIODS OF HEAVY RAIN DURING THE AFTERNOON AND EVENING. THIS RAIN WILL FALL IN AREAS THAT ARE ALREADY SATURATED FROM 1 TO 4 INCHES OF RAIN LAST NIGHT...BRINGING THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA...MAINLY ALONG AND EAST OF A SELKIRK TO NORCATUR LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY MORNING AND EARLY AFTERNOON GENERALLY SOUTH OF GRAHAM TO GOVE COUNTY LINE. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, Jun 16, 3:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
215 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 14 S NORTON 39.63N 99.89W
06/16/2006 E60 MPH NORTON KS TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 16, 3:41 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND GST 1 W BEARDSLEY 39.81N 101.25W
06/16/2006 E60 MPH RAWLINS KS TRAINED SPOTTER
&&
SBLAIRSpecial weather statement, Jun 16, 4:03 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 303 PM MDT FRI JUN 16 2006 KSZ042-162130- WICHITA- 403 PM CDT FRI JUN 16 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WICHITA COUNTY IN WEST CENTRAL KANSAS... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LYDIA...OR 10 MILES SOUTH OF LEOTI...AND MOVING NORTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
Local storm report, Jun 16, 4:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
310 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL TRENTON 40.17N 101.01W
06/16/2006 E0.75 INCH HITCHCOCK NE TRAINED SPOTTER
0306 PM HAIL LEOTI 38.48N 101.36W
06/16/2006 E1.00 INCH WICHITA KS EMERGENCY MNGR
&&
SBLAIRLocal storm report, Jun 16, 4:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
318 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 3 NE LEOTI 38.51N 101.32W
06/16/2006 E0.88 INCH WICHITA KS PUBLIC
&&
SBLAIRLocal storm report, Jun 16, 4:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
326 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 13 NE LEOTI 38.62N 101.19W
06/16/2006 E60 MPH WICHITA KS TRAINED SPOTTER
&&
SBLAIRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 61 min |
| Jun 15, 7:32 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 43 min |
| Jun 15, 7:53 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 67 min |
| Jun 15, 8:09 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 66 min |
| Jun 15, 8:18 PM CDT | Tornado Warning | GLD | Gove | 27 min |
| Jun 15, 9:00 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 45 min |
| Jun 15, 10:45 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 60 min |
| Jun 16, 11:10 AM CDT | Flash Flood Watch | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 1 more | 10 hr |
| Jun 16, 1:32 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 58 min |
| Jun 16, 1:46 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 59 min |
| Jun 16, 1:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 58 min |
| Jun 16, 2:04 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 26 min |
| Jun 16, 2:08 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 60 min |
| Jun 16, 2:25 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 2:37 PM CDT | Flash Flood Warning | GLD | Sherman | 3 hr |
| Jun 16, 2:37 PM CDT | Tornado Warning | GLD | Norton | 23 min |
| Jun 16, 2:44 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 26 min |
| Jun 16, 2:53 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins, Thomas | 52 min |
| Jun 16, 3:32 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 24 min |
| Jun 16, 4:00 PM CDT | Flash Flood Warning | GLD | Logan, Wichita | 3 hr |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 38 min |
| Jun 16, 4:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 53 min |
| Jun 16, 5:11 PM CDT | Tornado Warning | GLD | Sheridan, Thomas | 34 min |
| Jun 16, 5:27 PM CDT | Flash Flood Warning | GLD | Gove, Sheridan | 3 hr |
| Jun 16, 5:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 39 min |
| Jun 16, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 36 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.